I have a few general questions regarding post ablation concerns. One month ago I had an PVI ablation done for an irregular heart beat, which included skipped beats. I was told to stay on my medication (Rythmol) for two months although I have missed some doses because of side effects. I have had many skipped beats recently, especially when I exercise or stand up from a sitting position. My questions are:
1. Do most patients stay on medication following the ablation procedure? When do you go off the meds?
2. What are common occurrences in the first few months following an ablation.
3. If a second ablation needs to be done, how long after the first does this typically occur?
I wasn't on meds before my ablations (to me the tachy was a normal part of my days). But I've read that many people stay on their meds for a few months after an ablation simply because it takes that long for the heart to heal and settle down.
Having mini-bursts of tachy or "skipped beats" is very common post ablation. Again, it takes time to know for sure if things have improved.
I've had 3 ablations: 2000, 2001 and 2004. The first time they thought they fixed my tachy but it came back. Second time they knew it was still there but after so many hours and burns, they stopped. Tried again in 2004. Timing depends on your EP but I don't think a doctor would repeat the procedure any sooner than 6 months.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.